Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 164, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Sep 13, 2005, 5:30 PM CDT for Mercer County, Putnam County, Missouri. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2005, 5:30 PM CDT (22:30 UTC)
- Expired
- Sep 13, 2005, 6:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Mercer County, MO, Putnam County, MO
The radar
The Des Moines radar (KDMX), 138 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 5:40 PM CDT | HAIL 0.88 | Ravanna, MO | HAIL STRIPPING LEAVES OFF TREES |
| Sep 13, 5:45 PM CDT | HAIL 1.25 | Ravanna, MO | LEAVES STRIPPED FROM TREES |
| Sep 13, 5:55 PM CDT | TSTM WND DMG | 5 E Lucerne, MO | ROOF BLOWN OFF BUILDING IN MIDWAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.5 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1732 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 132230 SVREAX MOC129-171-132300- /O.NEW.KEAX.SV.W.0164.050913T2230Z-050913T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 530 PM CDT TUE SEP 13 2005 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MERCER COUNTY IN NORTH CENTRAL MISSOURI WESTERN PUTNAM COUNTY IN NORTH CENTRAL MISSOURI * UNTIL 600 PM CDT * AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RAVANNA...OR 24 MILES SOUTHEAST OF LAMONI...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LUCERNE BY 550 PM CDT. THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS...AND ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4056 9362 4042 9366 4041 9313 4058 9314 $$ KOCH
2 follow-up statements
000 WWUS53 KEAX 132250 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 548 PM CDT TUE SEP 13 2005 MOC129-171-132300- /O.CON.KEAX.SV.W.0164.000000T0000Z-050913T2300Z/ PUTNAM MO-MERCER MO- 548 PM CDT TUE SEP 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHEASTERN MERCER AND WESTERN PUTNAM COUNTIES UNTIL 600 PM CDT... AT 540 PM CDT...THE PUBLIC REPORTED HALF INCH HAIL NEAR MERCER. THIS STORM WAS LOCATED NEAR LUCERNE...OR 17 MILES SOUTHWEST OF SEYMOUR...MOVING EAST AT 25 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN MERCER AND WESTERN PUTNAM COUNTIES...INCLUDING THE TOWNS OF LUCERNE AND POWERSVILLE. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 4056 9347 4044 9354 4041 9313 4058 9314 $$ KOCH
000 WWUS53 KEAX 132302 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 PM CDT TUE SEP 13 2005 MOC129-171-132310- /O.EXP.KEAX.SV.W.0164.000000T0000Z-050913T2300Z/ PUTNAM MO-MERCER MO- 600 PM CDT TUE SEP 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MERCER COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 600 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WARNING HAS BEEN REISSUED FOR MOST OF PUTNAM COUNTY UNTIL 645 PM. LAT...LON 4056 9347 4044 9354 4041 9313 4058 9314 $$ KOCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 4:45 PM CDT, 45 minutes earlier.
Area forecast discussion, Sep 13, 4:45 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 445 PM CDT TUE SEP 13 2005 .DISCUSSION... EXCEPT FOR AN ISOLATED SEVERE CELL OR TWO OVER THE FAR SOUTHERN TIER OF COUNTIES THE MAIN CONVECTIVE SHOW LOOKS LIKE IT WILL BE OVER SOUTHERN MO. THE EARLIER CONVECTION AND ASSOCIATED CLOUD DEBRIS DID A GOOD JOB OF STABILIZING THE AIRMASS. THE COLD FRONT OVER THE NORTHWEST CORNER OF MO WILL MOVE SOUTHEAST THIS EVENING IN KEEPING WITH THE SLOWER NAM AND CANADIAN MODELS. THERE WILL CONTINUE TO BE AT LEAST A CHANCE FOR REDEVELOPMENT WITH THE FRONT THIS EVENING AS THE 850MB THETAE AXIS OVER CENTRAL KS BENDS EAST INTO WEST CENTRAL MO ALLOWING FOR SOME DESTABILIZATION. IN ADDITION...THE LEFT FRONT QUADRANT OF THE 250MB JET WILL BE NOSING INTO WESTERN MO THIS EVENING. BUT PROSPECTS NOT AS GREAT FOR MORE THAN SCATTERED STORMS PRIOR TO THE MORNING CONVECTION MOVING THROUGH SO WILL NEED TO LOWER POPS. CONSIDERABLE DIFFERENCES EXIST BETWEEN NAM/CANADIAN VS GFS CONCERNING RAIN CHANCES/CLOUDS WEDNESDAY AND THURSDAY. ALTHOUGH ALL MODELS INDICATE THE SOUTHERN JET WILL BE ACTIVE DURING THIS PERIOD WITH SEVERAL FAST MOVING IMPULSES STREAKING THROUGH THE GFS KEEPS CWA BASICALLY DRY WHILE THE NAM/CANADIAN ARE WET. NAM SHOWS DECENT ISENTROPIC LIFT DEVELOPING BY LATE WEDNESDAY AFTERNOON OVER THE WESTERN CWA AND SPREADING ACROSS THE ENTIRE REGION WEDNESDAY NIGHT. THE CANADIAN MODEL WHICH IS TYPICALLY DRY PROGS QUITE A BIT OF QPF OVER THE CWA WEDNESDAY AFTERNOON AND NIGHT. WILL NOT GO ALL OUT AT THIS TIME BUT WILL SHIFT RAIN CHANCES FURTHER NORTH TO AT LEAST THE MO RIVER FOR WEDNESDAY NIGHT AND THURSDAY MORNING. IF THE NAM STRENGTHENS THE ISENTROPIC LIFT IN FUTURE RUNS WILL NEED TO CONSIDER INCREASING POPS AND/OR EXPANDING AREAL COVERAGE FURTHER. DUE TO EXPECTED WIDESPREAD CLOUD COVER HAVE LOWERED MAX TEMPERATURES SEVERAL DEGREES WITH THE EYE THAT WE MAY NEED TO LOWER FURTHER. MJ ABOVE AVERAGE TEMPERATURES WILL LIKELY RETURN TO KANSAS AND MISSOURI THIS WEEKEND AS A TROUGH AMPLIFIES OVER THE PACIFIC NORTHWEST CAUSING INCREASING HEIGHTS OVER THE CENTRAL UNITED STATES. THE MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT THROUGH THE WEEKEND WITH THE LONGWAVE FEATURES, BUT THE GFS, ECMWF AND CANADIAN DIVERGE BY EARLY NEXT WEEK WITH SOME OF THE SMALLER SCALE FEATURES. AN ACTIVE FLOW PATTERN OVER THE GULF OF ALASKA IS FORECAST PUSH SEVERAL FAST MOVING SHORTWAVES INTO THE PACIFIC NORTHWEST EARLY NEXT WEEK. THE 00Z GFS CARVES A CUT OFF LOW OVER IDAHO SUNDAY, BUT SUBSEQUENT RUNS FAVOR A MORE PROGRESSIVE PATTERN SIMILAR TO THE ECMWF. THERE SHOULD BE A DECENT CHANCE OF SHOWERS AND THUNDERSTORMS EARLY NEXT WEEK AS THIS FEATURE MOVE ACROSS THE CENTRAL UNITED STATES, BUT I HAVE LEFT THE FORECAST DRY FOR NOW. ONCE THE TIMING OF THIS FEATURE BECOMES MORE CLEAR, PRECIPITATION CHANCES WILL BE ADDED SOMEWHERE IN THE SUNDAY NIGHT TO TUESDAY TIME PERIOD. KOCH && .PREV DISCUSSION... 545 AM... RADAR AND SATELLITE IMAGERY ARE SHOWING EARLY MORNING STORM DEVELOPMENT ACROSS TWO SEPARATE AREAS...CENTRAL KANSAS AND SOUTHWEST IOWA. THE DEVELOPMENT IN CENTRAL KANSAS LOOKS TO BE THE RESULT OF ISENTROPIC LIFT ALONG THE 310K SURFACE INDUCED BY THE INTENSIFYING SHORT WAVE PROPAGATING ALONG THE FRONT THROUGH WEST KANSAS. SIMPLE EXTRAPOLATION OF RADAR TRENDS POINTS AT THESE STORMS MOVING INTO EASTERN KANSAS AND NORTHWEST MISSOURI AROUND SUNRISE THIS MORNING. THIS IS BACKED UP BY THE LATEST RUC MODEL. THE SECOND AREA OF CONVECTION APPEARS TO BE THE RESULT OF A GRAVITY WAVE...THATS RACING AHEAD OF THE FRONT...TAPING SOME AMBIENT INSTABILITY. 850MB WINDS ARE CARRYING THESE STORMS NORTHEAST...BUT FURTHER STORM DEVELOPMENT IS EXPECTED SOUTHWEST...ALONG THE GRAVITY WAVE...INTO FAR NORTHWEST MISSOURI. THOUGHTS ARE THAT THESE STORMS WILL QUICKLY DISSIPATE AS THE WAVE MOVES SOUTHEAST AND ENCOUNTERS A SLIGHTLY MORE STABLE ENVIRONMENT. AS A RESULT I HAVE ADDED SCATTERED THUNDERSTORM POPS FOR THE EARLY MORNING HOURS...THOUGH I STILL EXPECT THE MAIN SHOW TO BE DURING THE AFTERNOON HOURS. I ALSO PUSHED HIGH TEMPS DOWN BECAUSE OF THE EXTRA CLOUD COVER. CUTTER && .PREV DISCUSSION... 404 AM... DOMINATE FEATURES OF NOTE THIS MORNING ARE THE RIDGE TO OUR EAST AND TROUGH TO OUR WEST...WHILE A SURFACE FRONT IS EVIDENT FROM LAKE SUPERIOR SOUTHWEST THROUGH EASTERN NEBRASKA INTO THE FAR NORTHWEST TIP OF KANSAS. A MOISTURE PLUME IS APPARENT ON THE WATER VAPOR IMAGERY FROM THE TROPICS NORTH NORTHEAST THROUGH THE LOWER MISSOURI RIVER VALLEY INTO THE GREAT LAKES. THE LATEST 00Z/13 MODEL RUNS CONTINUE TO DIFFER ON THE FRONTS TIMING WITH THE GFS RUNNING FASTER THAN THE NAM. THE GFS IS STILL SEVERAL HOURS FASTER WITH THE FRONTAL PROGRESSION...PLACING IT IN THE NORTHWEST CORNER OF MISSOURI AROUND 18Z...AND OVER HALF WAY THROUGH THE CWA BY 00Z. MEANWHILE THE NAM INITIALLY SENDS AN EFFECTIVE FRONT BARRELLING INTO NORTHWEST MISSOURI AROUND 18Z...BUT THIS IS THE RESULT OF A PROGRESSIVE COMPLEX THAT IT FORECASTS TO FIRE THIS MORNING ACROSS SOUTHEAST NEBRASKA AND SPREAD SOUTHEAST THROUGH MISSOURI DURING THE EARLY AFTERNOON HOURS. IT SHOWS THE REAL FRONT STILL WORKING ITS WAY THROUGH THE NORTHWEST CORNER OF MISSOURI AT 00Z. BOTH SOLUTIONS MAKE IT LIKELY THAT STORMS WILL BE MOVING THROUGH FAR EASTERN KANSAS AND MISSOURI BY THE AFTERNOON HOURS...BUT THE GFS SOLUTION HAS THE CONVECTION ASSOCIATED WITH THE FRONT WHILE THE NAM HAS MOST OF THE ACTIVITY ASSOCIATED WITH THE PREFRONTAL CONVECTIVE COMPLEX. EARLY MORNING OBSERVATIONS ACROSS WEST KANSAS INDICATE THAT A SURFACE LOW IS SPINNING UP ALONG THE BOUNDARY. THIS COULD INHIBIT THE FRONTS PROGRESS FARTHER EAST...ESPECIALLY SINCE THE UPPER LEVEL FLOW IS NEARLY PARALLEL TO THE FRONT AND THERE IS NO STRONG COLD POOL PUSHING SOUTH THROUGH THE NORTH PLAINS. HOWEVER...THOUGHTS ARE THAT THE NAM IS SUFFERING FROM SOME CONVECTIVE FEEDBACK...AND THE LACK OF ANY EARLY INDICATIONS OF PRECIP FORMATION ACROSS NORTH CENTRAL KANSAS/SOUTHERN NEBRASKA IS ONLY REINFORCING THIS NOTION. ADDITIONALLY...THE 06Z NAM IS NOW FILTERING IN AND IT REALLY GOES TO TOWN WITH THE COMPLEX...BLOWING THE STORMS THROUGH THE CWA BY EARLY THIS AFTERNOON...BUT KEEPING SOME SHOWERS WITH THE FRONT AS IT MOVES THROUGH. THEREFORE I HAVE LEANED TOWARDS THE GFS...BUT WITH A SLIGHTLY SLOWER FRONTAL PROGRESSION. AS FOR THE MODES OF CONVECTION...WINDS ALOFT WILL BE STRONG...THOUGH PARALLEL TO THE FRONT. BULK 0-6KM SHEAR VALUES WILL BE RUNNING ANYWHERE FROM 30 TO 40 KTS WHEN THE STORMS ARE EXPECTED TO GET GOING LATE THIS MORNING OR EARLY THIS AFTERNOON. 2000+ J/KG OF CAPE WILL DEVELOP AHEAD OF THE FRONT...THOUGH THE MODELS NOW SHIFT THE HIGHEST OF THESE VALUES INTO EAST CENTRAL KANSAS. I PRESUME THIS TO BE THE RESULT OF THE EARLY CONVECTION AND CLOUD COVER THE GFS AND NAM ARE FORECASTING ACROSS NORTHERN MISSOURI...AND I HAVE THEREFORE ADJUSTED HIGHER CAPES BACK TO THE NORTHEAST. THIS ALL POINTS AT ISOLATED STORMS DEVELOPING ALONG THE FRONT BEFORE CONGEALING INTO A LARGER COMPLEX AND OR SQUALL LINE LATE THIS MORNING OR EARLY THIS AFTERNOON. SOME OF THE INITIAL STORMS COULD BE SUPERCELLS IF LOCAL WINDS CAN BACK ENOUGH HEAD OF THE DEVELOPING STORM. OTHERWISE...THE COMPLEX ITSELF SHOULD STAY RELATIVELY NEAR THE FRONT AS THE UPPER LEVEL WINDS WONT BE ABLE TO PUSH IT TOO FAR OFF THE FRONT. INDIVIDUAL SUPERCELL STORMS WILL HAVE THE POTENTIAL FOR HAIL...WINDS...AND HEAVY RAIN...THOUGH THE SEVERE WEATHER THREATS SHOULD TRANSITION TO WIND AND HEAVY RAIN AS THE STORMS FORM A LARGER COMPLEX THIS AFTERNOON. CUTTER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
Hazardous weather outlook, Sep 13, 1:04 PM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 104 PM CDT TUE SEP 13 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-141100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 104 PM CDT TUE SEP 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE REGION THIS AFTERNOON AND EARLY EVENING. OVERNIGHT...SCATTERED THUNDERSTORMS ARE POSSIBLE SOUTH OF THE MISSOURI RIVER. A FEW OF THE STORMS THIS AFTERNOON AND EVENING COULD BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. A COLD FRONT FROM CENTRAL IOWA THROUGH THE SOUTHEAST CORNER OF NEBRASKA WILL TRACK SOUTHEAST THROUGH THE REGION THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO REFORM NEAR THE FRONT AS IT PUSHES THROUGH NORTHWEST MISSOURI. THE SHOWERS AND THUNDERSTORMS WHICH MOVED ACROSS PARTS OF NORTHERN AND WEST CENTRAL MISSOURI THIS MORNING HAS TEMPORARILY STABILIZED THE AIRMASS. HOWEVER...SUNSHINE RETURNING TO NORTHWEST MISSOURI SHOULD ALLOW THE AIRMASS AHEAD OF THIS FRONT TO DESTABILIZE ENOUGH TO ALLOW NEW STORMS TO FORM THIS AFTERNOON. AN UPPER LEVEL JET STREAK WILL MOVE ACROSS KANSAS THIS AFTERNOON AND INTO WESTERN MISSOURI THIS EVENING WHICH WILL SUPPORT THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE SOUTH OF A PAOLA KANSAS TO BOONVILLE LINE WEDNESDAY AND WEDNESDAY NIGHT. THERE WILL BE A SERIES OF UPPER LEVEL DISTURBANCES WHICH COULD TRIGGER SHOWERS AND THUNDERSTORMS NORTH OF THE STALLED FRONTAL BOUNDARY THAT WILL LIE ACROSS FAR SOUTHERN KANSAS AND SOUTHERN MISSOURI. HOWEVER...THESE STORMS ARE NOT EXPECTED TO PRODUCE ANY SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING. MJ
In the hours before
Special weather statement, Sep 13, 2:19 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 219 PM CDT TUE SEP 13 2005 MOZ053-131945- BATES- 219 PM CDT TUE SEP 13 2005 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN BATES COUNTY UNTIL 245 PM CDT... AT 219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE STRENGTHENING NEAR FOSTER...OR 13 MILES SOUTHWEST OF BUTLER. STORMS WERE MOVING EAST AT 35 MPH. THIS STORM WILL BE... NEAR BUTLER BY 235 PM CDT. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. KOCH
Special weather statement, Sep 13, 2:41 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 241 PM CDT TUE SEP 13 2005 KSZ060-MOZ040-045>046-053>054-140300- LINN KS-BATES MO-COOPER MO-HENRY MO-HOWARD MO- PETTIS MO- 241 PM CDT TUE SEP 13 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 783 IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING AREAS IN KANSAS THIS WATCH INCLUDES 1 COUNTY IN EAST CENTRAL KANSAS LINN KS IN MISSOURI THIS WATCH INCLUDES 5 COUNTIES IN CENTRAL MISSOURI COOPER HOWARD PETTIS IN WEST CENTRAL MISSOURI BATES HENRY THIS INCLUDES THE CITIES OF...BOONVILLE...BUTLER...CLINTON... FAYETTE...MOUND CITY...NEW FRANKLIN...SEDALIA AND WINDSOR. BOOKBINDER
Special weather statement, Sep 13, 2:44 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 244 PM CDT TUE SEP 13 2005 KSZ060-MOZ053-132015- BATES-LINN- 244 PM CDT TUE SEP 13 2005 ...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN LINN AND SOUTHERN BATES COUNTIES UNTIL 315 PM CDT... AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A A PAIR OF STRONG THUNDERSTORMS IN THE MOUND CITY AND BUTLER AREAS. THESE STORMS ARE MOVING NORTHEAST AT 35 MPH. PEOPLE IN SOUTHERN AND EASTERN BATES COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. COMMUNITIES IN THE PATH OF THESE STORMS ARE HUME...RICH HILL...AND BALLARD. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. KOCH
Special weather statement, Sep 13, 3:03 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 303 PM CDT TUE SEP 13 2005 MOZ054-132030- HENRY- 303 PM CDT TUE SEP 13 2005 ...SIGNIFICANT WEATHER ALERT FOR HENRY COUNTY UNTIL 330 PM CDT... AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF MONTROSE...OR 18 MILES SOUTHWEST OF CLINTON. THIS THUNDERSTORM WAS MOVING NORTHEAST AT 35 MPH. THIS STORM WILL BE... NEAR MONTROSE BY 310 PM CDT. NEAR LA DUE BY 320 PM CDT. NEAR CLINTON BY 330 PM CDT. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THIS STORM. KOCH
Special weather statement, Sep 13, 5:00 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 500 PM CDT TUE SEP 13 2005 KSZ057-105-132300- JOHNSON-MIAMI- 500 PM CDT TUE SEP 13 2005 ...SIGNIFICANT WEATHER ALERT FOR WESTERN JOHNSON AND WESTERN MIAMI COUNTIES UNTIL 600 PM CDT... AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF SEVERE THUNDERSTORMS BETWEEN EMPORIA AND LYNDON IN EAST CENTRAL KANSAS. THIS CLUSTER OF STORMS IS MOVING EAST AT 30 MPH. QUARTER SIZE HAIL WAS REPORTED IN OSAGE CITY WITH THESE STORMS. IF THESE STORMS MAINTAIN THEIR CURRENT TRACK AND INTENSITY, THEY WILL ARRIVE IN THE GARDNER...OSAWATOMIE...AND EDGERTON AREAS SHORTLY AFTER 6 PM. PEOPLE IN JOHNSON AND MIAMI COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. KOCH
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 5:59 PM CDT | Severe Thunderstorm Warning | EAX | Putnam | 46 min |
| Sep 13, 6:33 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 42 min |
| Sep 13, 6:44 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Schuyler | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.